MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AVS PL SPACER 11 X 20 X 4 DEG - 9; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-FRANCE AVS PL SPACER 11 X 20 X 4 DEG - 9; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 48340114
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Pain (1994); Reaction (2414)
Date of Event 05/20/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; patient received a posterior lumbar decompression infusion at l4-l5 in (b)(6) 2014.She recently started to experience a lot of aching and pain and her surgeon suggests this may be an allergic reaction to the implant.
 
Additional Manufacturer Narrative
Device history review could not be performed as no lot code was provided.Device evaluation could not be performed as no items were returned.Complaint history review could not be performed as no lot code was provided.The event could not be confirmed nor the root cause determined because the devices were not returned for evaluation and/or insufficient information was provided for review.Per the ifu; "when hypersensitivity is suspected or proven, it is recommended that the tolerance of the skin to the materials that make up the implants be checked before they are implanted" and "pain, discomfort, or abnormal sensations due to the presence of the device" are known adverse effects and removal may also be recommended in "pain or abnormal sensations due to the presence of the implants.Infection or inflammatory reactions".The exact root cause could not be determined because the devices were not returned for evaluation and/or insufficient information was provided for review.
 
Event or Problem Description

Brand Name
AVS PL SPACER 11 X 20 X 4 DEG - 9
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5920655
Report Number0009617544-2016-00355
Device Sequence Number13535665
Product Code MAX
UDI-Device Identifier07613154129263
UDI-Public(01)07613154129263
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K082014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48340114
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/01/2016
Supplement Report FDA Received Date10/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR